Alert archive / Mississippi / Tornado Warnings in 2025

Tornado Warning 41, NWS Memphis, TN

March 30, 2025Alcorn County, Benton County, Tippah County, Mississippi

NWS Memphis, TN issued this tornado warning at Mar 30, 2025, 11:39 PM CDT for Alcorn County, Benton County, Tippah County, Mississippi. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 30, 2025, 11:39 PM CDT (04:39 UTC)
Expired
Mar 31, 2025, 12:17 AM CDT
In force
38 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.25 in

Counties Alcorn County, MS, Benton County, MS, Tippah County, MS

The radar

The Memphis radar (KNQA), 103 km from the middle of the area, began a volume at 04:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 31, 12:14 AM CDTHAIL 13 Nne Falkner, MS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 30, 11:05 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 4.7 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2025-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2351 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2025-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 238 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2351 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1325 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
238 m²/s²
0-3 km storm-relative helicity
291 m²/s²
Significant tornado parameter
2.5
Supercell composite
16.2

Open this sounding in Storm Lab

The text

As transmitted.

667 
WFUS54 KMEG 310439
TORMEG
MSC003-009-139-310530-
/O.NEW.KMEG.TO.W.0041.250331T0439Z-250331T0530Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Memphis TN
1139 PM CDT Sun Mar 30 2025

The National Weather Service in Memphis has issued a

* Tornado Warning for...
  Tippah County in northeastern Mississippi...
  Northern Benton County in northeastern Mississippi...
  Western Alcorn County in northeastern Mississippi...

* Until 1230 AM CDT.

* At 1139 PM CDT, a severe thunderstorm capable of producing a
  tornado was located near Canaan, or 17 miles northeast of Holly
  Springs, moving east at 35 mph.

  HAZARD...Tornado and half dollar size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Canaan, Chalybeate, Murry, Brody, Collinstown, Crumtown, New
  Canaan, Ripley, Brownfield, Gift, Walnut, Michigan City, Lone Pine,
  Whitten Town, Hamilton, Peoples, Theo, Falkner, Tiplersville, and
  Ashland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

&&

LAT...LON 3461 8876 3488 8930 3499 8927 3500 8862
TIME...MOT...LOC 0439Z 284DEG 29KT 3494 8920 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.25 IN

$$

DNM
2 follow-up statements
053 
WWUS54 KMEG 310508
SVSMEG

Severe Weather Statement
National Weather Service Memphis TN
1208 AM CDT Mon Mar 31 2025

MSC003-009-139-310530-
/O.CON.KMEG.TO.W.0041.000000T0000Z-250331T0530Z/
Tippah MS-Benton MS-Alcorn MS-
1208 AM CDT Mon Mar 31 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT FOR CENTRAL
TIPPAH...NORTHEASTERN BENTON AND WESTERN ALCORN COUNTIES...

At 1208 AM CDT, a severe thunderstorm capable of producing a tornado
was located 7 miles east of Canaan, or 13 miles north of Ripley,
moving east at 40 mph.

HAZARD...Tornado and half dollar size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Chalybeate, Brody, Collinstown, Crumtown, Brownfield, Gift, Walnut,
Lone Pine, Hamilton, Peoples, Theo, Falkner, Tiplersville, and
Ripley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

&&

LAT...LON 3467 8874 3484 8914 3499 8909 3500 8862
TIME...MOT...LOC 0508Z 289DEG 34KT 3492 8900 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.25 IN

$$

DNM
639 
WWUS54 KMEG 310517
SVSMEG

Severe Weather Statement
National Weather Service Memphis TN
1217 AM CDT Mon Mar 31 2025

MSC003-009-139-310526-
/O.CAN.KMEG.TO.W.0041.000000T0000Z-250331T0530Z/
Tippah MS-Benton MS-Alcorn MS-
1217 AM CDT Mon Mar 31 2025

...THE TORNADO WARNING FOR CENTRAL TIPPAH...NORTHEASTERN BENTON AND
WESTERN ALCORN COUNTIES IS CANCELLED...

The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area.  However,
hail and gusty winds are still possible with this thunderstorm.

A Tornado Watch remains in effect until 300 AM CDT for west
Tennessee. A Tornado Watch also remains in effect until 500 AM CDT
for northeastern Mississippi.


&&

LAT...LON 3467 8874 3484 8914 3499 8909 3500 8862
TIME...MOT...LOC 0514Z 284DEG 29KT 3490 8892 

$$

DNM

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Mar 30, 8:49 PM CDT, 2 hours 50 minutes earlier. Its key messages:

  • Updated at 845 PM CDT Sun Mar 30 2025 -Severe thunderstorms will move through the Mid-South this evening through the early morning hours on Monday. Damaging winds, tornadoes, large hail and flash flooding will be possible. -Dry and cool conditions are forecast Monday and Tuesday. -An active weather pattern will reemerge Wednesday and persist through next weekend. Multiple rounds of strong thunderstorms will produce potential for significant flooding, especially along and north of Interstate 40. In addition, thunderstorms may bring damaging winds and tornadoes. By the end of next weekend, 7 to 12 inches of rainfall is expected north of Interstate 40, with 3 to 7 inches to the south.
Area forecast discussion, Mar 30, 8:49 PM CDT, 2 hours 50 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
849 PM CDT Sun Mar 30 2025

...New UPDATE...

.KEY MESSAGES...
Updated at 845 PM CDT Sun Mar 30 2025

-Severe thunderstorms will move through the Mid-South this evening
 through the early morning hours on Monday. Damaging winds,
 tornadoes, large hail and flash flooding will be possible.

-Dry and cool conditions are forecast Monday and Tuesday.

-An active weather pattern will reemerge Wednesday and persist
 through next weekend. Multiple rounds of strong thunderstorms
 will produce potential for significant flooding, especially along
 and north of Interstate 40. In addition, thunderstorms may bring
 damaging winds and tornadoes. By the end of next weekend, 7 to
 12 inches of rainfall is expected north of Interstate 40, with 3
 to 7 inches to the south.

&&

.UPDATE...
Issued at 845 PM CDT Sun Mar 30 2025

Severe thunderstorms continue to track east across portions of
east Arkansas and west Tennessee. Have cleared portions of
northeast Arkansas and the Missouri bootheel from Tornado Watch
72. Added counties in west Tennessee to Tornado Watch 78 which
expires at 3:00 AM CDT Monday morning. Remainder of forecast looks
good.

ARS

&&

.DISCUSSION...
(This evening through next Saturday)
Issued at 345 PM CDT Sun Mar 30 2025

Primary concern remains short term severe weather threat.
Several hours of clearing over AR have allowed surface-based CAPE
to build in excess of 3000 J/kg, as measured by the 18Z LZK
sounding. This sounding also showed an elevated mixed layer (EML),
yielding very steep midlevel lapse rates of 9.3 C/km. Deep moist
convection has been capped thus far by the EML, but this capping
should weaken as the EML translates east in tandem with an
approaching midlevel trough. The LZK sounding measured 0-3km SRH
of 180 m2/s2, but this should increase with the development of a
45KT low level jet over the delta after 22Z. This low level jet
will largely be responsible for Energy Helicity Index (EHI) and
Significant Tornado Parameter (STP) ramping up over delta by
sunset. 18Z HRRR depicts the STP increasing to 5-8 over the
Memphis metro between 8-10PM CDT / 01-03Z. STP values this high
indicate a potential for strong, long-track tornadoes.

By midnight, convection mode will transition to quasi-linear,
as a midlevel shortwave lifts eastward into the Ohio River
Valley. Orientation of the QLCS will roughly orient parallel to
I-40, as it sinks south into north MS after midnight. Wind threat
will likely increase over north MS during the overnight, with
the approach of an upstream shortwave trough from TX. Post-
midnight HRRR hodographs over northeast MS indicate a likelihood
of embedded supercells and tornadoes through 3-4 AM.

Relatively quiet zonal flow aloft will prevail Monday and Tuesday.
By Tuesday night, low level return flow will develop and intensify
under increasingly diffluent flow aloft. By Wednesday afternoon,
a longwave trough will occupy the western two-thirds of the CONUS.
The Midsouth will remain under southwest flow aloft, situated
between the longwave trough and a 589 DM 500mb Bermuda high.
This setup will prevail through late week, slowly becoming more
amplified. A belt of midlevel Pacific tropical moisture will
combine with surface dewpoints in the 60s to produce PWAT values
around 2 inches over the Midsouth, at the maximum value of
climatology. A quasi-stationary surface front will extend across
AR into the lower OH River Valley, oscillating as a series of
shortwaves eject from the western trough. Multiple rain events
will combine to produce weekly rainfall totals of 7 to 12 inches
north of I-40, and 3 to 7 inches to the south. In addition to a
river and areal flooding threat, damaging winds will be possible.
In particular, Wednesday stands out, with LREF mean surface based
CAPE of 2000 J/kg and mean 0-3 km SRH of 270 m2/s2 along and south
of I-40.

By late next weekend into early the following week, a deepening
northern branch longwave trough over the eastern CONUS will
displace the tropical moisture fetch and allow a relatively strong
surface cold front to pass. The cooler and drier conditions will
prevail for several days as we wrap up the first week of April.

PWB

&&

.AVIATION...
(00Z TAFS)
Issued at 607 PM CDT Sun Mar 30 2025

A line of showers and thunderstorms will sweep across the Midsouth
this evening, lasting through the overnight hours. 01-03Z at JBR,
04z at MKL and MEM, and 07-08z at TUP looks to the the greatest
impact although storms could develop ahead of the main line.
Showers will likely continue behind the line. IFR to MVFR cigs are
likely through the night. South to southwest winds around 15 kts
tonight will shift from the northwest before sunrise at around
10kts. VFR conditions will prevail at all sites after 15z
tomorrow.

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&

PUBLIC FORECAST...PWB
AVIATION...JDS

In the hours before

Local storm report, Mar 30, 10:11 PM CDT, 1 hour 28 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
1011 PM CDT Sun Mar 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 PM     Hail             Ellendale               35.23N 89.83W
03/30/2025  E1.50 Inch       Shelby             TN   Public

&&
Local storm report, Mar 30, 10:24 PM CDT, 1 hour 15 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
1024 PM CDT Sun Mar 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1018 PM     Hail             3 S Blue Goose          35.66N 88.59W
03/30/2025  M1.00 Inch       Henderson          TN   Public

&&
Local storm report, Mar 30, 10:26 PM CDT, 1 hour 13 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
1026 PM CDT Sun Mar 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 PM     Hail             Bartlett                35.24N 89.77W
03/30/2025  E1.00 Inch       Shelby             TN   Public

            several reports coming in of quarter to half
            dollar sized hail in the
            Bartlett/Lakeland/Arlington area.

&&
Local storm report, Mar 30, 11:00 PM CDT, 39 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
1100 PM CDT Sun Mar 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     Hail             Marianna                34.78N 90.76W
03/30/2025  E1.50 Inch       Lee                AR   Trained Spotter

&&
Local storm report, Mar 30, 11:10 PM CDT, 29 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
1110 PM CDT Sun Mar 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1037 PM     Tstm Wnd Dmg     1 SSE Lexington         35.64N 88.39W
03/30/2025                   Henderson          TN   Fire Dept/Rescue

            tree down on home on Shady Hill Rd.

&&
Local storm report, Mar 30, 11:23 PM CDT, 16 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
1123 PM CDT Sun Mar 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1122 PM     Hail             North Tunica            34.70N 90.38W
03/30/2025  M1.75 Inch       Tunica             MS   Law Enforcement

&&

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 10:08 PM CDTAreal Flood AdvisoryMEGDeSoto4 hr
Mar 30, 10:11 PM CDTSevere Thunderstorm WarningMEGTunica49 min
Mar 30, 10:44 PM CDTSevere Thunderstorm WarningMEGAlcorn, Benton, Marshall, Tippah46 min
Mar 30, 10:58 PM CDTSevere Thunderstorm WarningMEGDeSoto, Tate, Tunica47 min
Mar 30, 11:30 PM CDTSevere Thunderstorm WarningMEGAlcorn, Benton, Marshall, Prentiss, Tippah, Tishomingo60 min
Mar 30, 11:42 PM CDTSevere Thunderstorm WarningMEGDeSoto, Tate48 min
Mar 31, 12:31 AM CDTSevere Thunderstorm WarningMEGAlcorn, Tippah, Tishomingo44 min
Mar 31, 1:15 AM CDTSevere Thunderstorm WarningMEGAlcorn, Tishomingo45 min
Mar 31, 1:15 AM CDTSevere Thunderstorm WarningMEGAlcorn, Prentiss, Tippah, Union45 min
Mar 31, 1:58 AM CDTSevere Thunderstorm WarningMEGAlcorn, Prentiss, Tishomingo62 min
Mar 31, 2:02 AM CDTAreal Flood AdvisoryMEGAlcorn118 min
Mar 31, 3:23 AM CDTSevere Thunderstorm WarningMEGPanola, Quitman26 min
Mar 31, 3:55 AM CDTSevere Thunderstorm WarningMEGCalhoun, Chickasaw, Tallahatchie, Yalobusha50 min
Mar 31, 4:38 AM CDTSevere Thunderstorm WarningMEGCalhoun, Chickasaw52 min
Mar 31, 5:04 AM CDTSevere Thunderstorm WarningMEGItawamba26 min
Mar 31, 5:10 AM CDTSevere Thunderstorm WarningMEGChickasaw, Itawamba, Lee, Monroe, Pontotoc65 min
Mar 31, 5:48 AM CDTTornado WarningMEGItawamba, Monroe19 min
Mar 31, 2:30 PM CDTFlood WatchMEGAlcorn, Benton, Calhoun, Chickasaw, Coahoma, DeSoto and 16 more6 days

Nearby

Tornado Warnings in Mississippi, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.